MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAS07040
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images were provided to the manufacturer.One photo was provided for review.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported during an endovascular stent deployment procedure of an a/v graft for a tight lesion at the anastomosis, the stent was deployed without difficulty.However, the distal tip of the endovascular deployment system allegedly detached during removal of the delivery system.Guided fluoroscopy demonstrated the distal tip in the pulmonary artery (pa).A snare device was advanced to the pa; however, further evaluation by the health care provider led to a decision not to retrieve the detached tip.There was no plan to retrieve the detached tip.The patient was reported to be asymptomatic.
 
Additional Manufacturer Narrative
The device history records have been reviewed with special attention to the manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.The delivery system was returned.The stent/graft was deployed and not returned.The distal tip was missing and was not returned.The tuohy borst adapter was tight and was pinned all the way to the handle.The imprint on handle matches.The guidewire lumen was kinked throughout.Stretching noted on the outer catheter 16.8 cm from the strain relief.Unable to perform functional testing due to sample condition.Functional/performance evaluation: the sample was returned; however, functional/performance evaluation could not be performed based on the condition of the sample.Medical records review: medical records were not provided; therefore, a review could not be performed.One electronic image was received and reviewed.The photo was taken under dim lighting and showed the inner guidewire lumen kinked with catheter tip missing.Based on the photo review, the detachment can be confirmed.The investigation was confirmed for detachment, as a portion of the inner catheter including the atraumatic tip was not returned with the rest of the delivery system.The root cause could not be determined based upon available information.It was unknown whether patient and/or procedural issues contributed to the event.The current ifu (instructions for use) states: stent graft size selection: special care must be taken to ensure that the appropriate size flair endovascular stent graft is selected.The stent graft body diameter should be approximately 1 mm larger than the synthetic av access graft diameter.The distal end of the flared configuration devices are approximately 4 mm larger in diameter than the body section.Precautions: faulty placement techniques may lead to failure in stent graft deployment.Do not kink the delivery system.The delivery system can function only after the red safety clip has been pulled off and the tuohy-borst valve is loosened.This should not be done until the stent graft is positioned across the lesion and is ready to be deployed.The safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Delivery system specific events that could be associated with clinical complications include bond joint failures, detachment of parts, incompatibility with accessory devices, premature deployment, inaccurate deployment, failure to deploy, high deployment forces, delivery system kinking, no visibility under fluoroscopy, inability to track to target location, and blood leakage from delivery system (hemostasis).(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6396469
Report Number2020394-2017-00179
Device Sequence Number34604
Product Code MIH
UDI-Device Identifier04049519008943
UDI-Public(01)04049519008943(17)191021(10)ANAX2483
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2019
Device Catalogue NumberFAS07040
Device Lot NumberANAX2483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight64